Alert archive / Ohio / Flash Flood Warnings in 2002

Flash Flood Warning 23, NWS Wilmington, OH

May 8, 2002Brown County, Highland County, Ohio

NWS Wilmington, OH issued this flash flood warning at May 8, 2002, 10:49 AM EDT for Brown County, Highland County, Ohio. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2002, 10:49 AM EDT (14:49 UTC)
Expired
May 8, 2002, 12:45 PM EDT
In force
116 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Brown County, OH, Highland County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.8 hours before the alert went out and 345 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2002-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2002-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 081449
FFWILN
OHC015-071-081645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1048 AM EDT WED MAY 8 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HIGHLAND COUNTY IN SOUTH CENTRAL OHIO...
  BROWN COUNTY IN SOUTH CENTRAL OHIO...

* UNTIL 1245 PM EDT...

* WEATHER SERVICE RADAR INDICATED THAT FROM ONE HALF TO UP TO AN 
  INCH OF RAIN HAD FALLEN OVER PORTIONS OF BROWN AND HIGHLAND 
  COUNTIES SINCE 930 AM. AN ADDITIONAL ONE TO 1.5 INCHES OF RAIN CAN 
  BE EXPECTED THROUGH NOON OVER THIS AREA.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  BELFAST...
  GEORGETOWN...
  HILLSBORO...
  MARSHALL...
  MOUNT ORAB...
  SARDINIA...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 8, 10:35 AM EDT, 14 minutes earlier.

Area forecast discussion, May 8, 10:35 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH GROUPING
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 AM EDT WED MAY 8 2002

...WENT AHEAD AND EXTENDED FLOOD WATCH FARTHER E ACROS S CNTRL OH...

AREA RADARS SHWG PCPN ACRS SWRN PORTIONS OF FA. IR SAT PIX SHWG A
GNRL WARMG OF CLD TOPS ALTHO SOME MINOR ENHANCEMENT CONTG WITH BATCH
OF PCPN NEAR CVG. LTST SFC ANLYS SHWG BNDRY ACRS FAR SRN PORTION OF
FA WITH PCPN TYING TO FILL IN ACRS PARTS OF NE KY. THIS SHOULD CONT
TO LIFT OFF TO THE N AND E AS BNDRY BEGINS TO PUSH N THRU THIS AFTN.
WL MAKE SOME TWEAKS TO CRNT FCST TO ADJUST TIMING BUT CONT WITH
FLOOD WATCH AS IS FOR NOW. WL HAVE TO RE EVALUATE FFA ONCE CURRENT
BATCH OF PCPN ACRS SW PORTION OF FA MOVS OUT. TEMPS CRNTLY ON THE
COOL SIDE WITH CLDS AND BNDRY TO OUR S. HOWEVER...WITH BNDRY PROGD
TO LIFT N TDA AND WIDESPRD PCPN ENDING...STILL XPCT TO SEE TMPS
WARMUP THIS AFTN BUT WL OPEN UP A BIT OF A RANGE IN THE S TO ALLOW
FOR MORE OF A TEMP SPREAD.

ILN...FLOOD WATCH FOR WEDNESDAY
       INZ050-058-059-066-073>075-080
       KYZ089>098
       OHZ042-051>053-060>062-070>073-077>082-088

LOTT

In the hours before

Special weather statement, May 8, 4:54 AM EDT, 5 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-082000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
410 AM EDT WED MAY 8 2002

A LOW PRESSURE CENTER WILL MOVE EAST FROM THE CENTRAL PLAINS INTO
THE UPPER MISSISSIPPI VALLEY BY THIS EVENING. THE APPROACH OF
THE LOW...WILL MOVE A STATIONARY FRONT THAT IS LOCATED SOUTH OF THE
OHIO RIVER THIS MORNING...TO THE NORTH AS A WARM FRONT TODAY.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE WARM
FRONT AS IT CROSSES THE REGION.  WITH THE FRONT IN THE AREA...THERE
EXISTS THE POTENTIAL FOR DAMAGING WIND AND HAIL FROM SOME OF THE
STRONGER THUNDERSTORMS.

THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.   SPOTTER
ACTIVATION MAY BE REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER
DETAILS OR UPDATES.

SITES
Special weather statement, May 8, 10:30 AM EDT, 19 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-082000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1030 AM EDT WED MAY 8 2002

A LOW PRESSURE CENTER WILL MOVE EAST FROM THE CENTRAL PLAINS INTO
THE UPPER MISSISSIPPI VALLEY BY THIS EVENING. THE APPROACH OF
THE LOW...WILL MOVE A STATIONARY FRONT THAT IS LOCATED SOUTH OF THE
OHIO RIVER THIS MORNING...TO THE NORTH AS A WARM FRONT TODAY.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG AND BEHIND
THE WARM FRONT AS IT CROSSES THE REGION.  IN THE WARM UNSTABLE
AIR BEHIND THE FRONT...THERE EXISTS THE POTENTIAL FOR DAMAGING WIND
AND HAIL FROM SOME OF THE STRONGER THUNDERSTORMS.

THEREFORE THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.   SPOTTER ACTIVATION
MAY BE REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER
DETAILS OR UPDATES.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:37 AM EDTFlash Flood WarningILNButler, Hamilton113 min
May 8, 10:23 AM EDTFlash Flood WarningILNClermont112 min
May 8, 11:21 AM EDTFlash Flood WarningILNAdams, Pike, Ross114 min

Nearby

Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.